Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 52, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jun 21, 2021, 7:33 PM CDT for Mobile County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 21, 2021, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 2 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WGUS84 KMOB 220033
FLSMOB
Flood Advisory
National Weather Service Mobile AL
733 PM CDT Mon Jun 21 2021
ALC097-220330-
/O.NEW.KMOB.FA.Y.0052.210622T0033Z-210622T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
733 PM CDT Mon Jun 21 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
West Central Mobile County in southwestern Alabama...
* Until 1030 PM CDT.
* At 733 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding. Up
to 1 inch of rain has fallen. Training of approaching storms with
1 to 2 inch per hour rainfall rates will likely cause nuisance
flooding within the Mobile Metro area. Areas may need to be
closely monitored for a potential Flash Flood Warning.
* Some locations that will experience flooding include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Theodore, Chickasaw, Semmes, Tanner Williams, Mobile Regional
Airport, I10 And I65, I65 And I165, I65 And AL 158, Wheelerville,
West Hill, Orchard, Dawes, Meadow Lake, Seven Hills, Forest Hill
and Mann.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3080 8842 3082 8805 3072 8801 3054 8804
3049 8840
$$
BlackWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 21, 4:09 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 21, 4:09 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 409 PM CDT Mon Jun 21 2021 .NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough will move across the Ohio and Tennessee Valleys tonight into Tuesday. An associated sfc cold front will move into the area during the day on Tuesday and stall across the area Tuesday evening. Deep, tropical moisture will remain over the area through the near term with precipitable water values around 2 inches. The deeply moist environment, along with ascent favored along the persistent trough axis and approaching surface boundary will continue to support the development of showers and thunderstorms over our through the day on Tuesday, some of which will likely produce heavy rainfall. Severe storms are not expected due to weak instability. Rain chances will remain very high between 80-90% over most of our region during this time. Storm total rainfall amounts could range up to 2 to 4 inches with locally higher totals over portions of our area by late Tuesday afternoon, some of which could fall in a short period of time. The latest QPF forecasts continues to indicate that the heaviest rains will fall south and east of the heaviest rain from Claudette. Therefore, a Flash Flood Watch is not expected at this time. However, any heavy rain that comes down in a short period of time could cause some minor flooding issues. High temps on Tuesday will only be in the low 80s due to the cloud and rain coverage. Lows tonight will range from the low 70s inland to mid 70s near the coast. /13 && .SHORT TERM /Tuesday night Through Thursday night/...The upper level trough that has been centered over the eastern CONUS finally begins to shift northeast on Wednesday in response to the building upper level ridge to our west, leaving our area essentially wedged between the two features on Wednesday. However, this setup doesn't last for long though as the upper level ridge begins creeping east into the area by Thursday. At the surface, a weak boundary is expected to linger across the area throughout the short term as a surface ridge begins building in from the western Atlantic. Thus, by Thursday, a pattern typical for the Summer will return. In terms of sensible weather, scattered showers and thunderstorms can be expected each day with the greatest coverage occurring on Wednesday. Sufficient moisture will be in place with PWAT's generally ranging from 1.7 to 2.0 inches throughout the period. Decent instability will be also present with MLCAPE values ranging between 1000-2000 J/kg. Therefore, any showers and storms that develop will likely produce heavy rainfall, frequent lightning, and gusty winds. High temperatures will generally be in the mid to upper 80s. Lows will be in the upper 60s to low 70s inland with mid to upper 80s along the coast due to the influences of the Gulf. /14 && .EXTENDED TERM /Friday Through Monday/...A typical summertime pattern returns in the extended with showers and thunderstorms being more diurnally driven. In the upper levels, a high pressure centered over the south central US continues to extend over the forecast area. This feature weakens and flattens out later in the period as a series of shortwaves cross the northern great plains. This flattening of the high will leave the area in a weak flow state. At the surface, a high pressure over the western Atlantic extends southwest into the forecast area causing winds to remain southerly and generally weak. Ample moisture will also be present in the extended due to the southerly flow off of the Gulf. Scattered showers and thunderstorms can be expected each day, with convection typically occurring over land in the afternoon and lingering into the early evening. Overnight, showers and thunderstorms can be expected over the Gulf as the landbreeze moves offshore. Highs will be typical for this time of year with highs in the upper 80s to low 90s. Lows will be in the low to mid 70s inland and mid 70s to low 80s along the coast. /14 && .MARINE...A light to moderate southwest wind flow will continue through much of the week as a weak front approaches from the north and stalls. The front dissipates north of the marine area with a south to southeast flow developing late in the week. Scattered to numerous showers and thunderstorm will continue across the area through mid week. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 84 71 87 72 87 71 87 / 90 90 40 60 30 50 10 40 Pensacola 75 83 75 88 75 88 75 88 / 90 90 50 70 40 50 10 40 Destin 76 81 76 85 76 86 76 86 / 90 90 50 70 40 50 10 50 Evergreen 72 83 70 88 71 90 71 90 / 90 90 40 60 20 50 10 50 Waynesboro 71 80 68 86 70 88 70 87 / 90 80 30 50 20 40 10 40 Camden 71 82 69 86 70 88 70 89 / 90 80 30 50 20 40 10 40 Crestview 72 83 71 86 71 88 71 88 / 90 90 50 70 30 50 10 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 21, 3:56 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Mon Jun 21 2021
ALZ053-054-212145-
Clarke AL-Wilcox AL-
356 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...
At 356 PM CDT, the strong thunderstorm was located near Fulton, or 7
miles southwest of Thomasville, moving northeast at 55 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Thomasville, Camden, Pine Hill, Fulton and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
3215 8726 3212 8726 3212 8725 3192 8711
3183 8740 3183 8750 3179 8752 3168 8788
3183 8797 3199 8779 3199 8767 3201 8762
3213 8762 3213 8752 3224 8752 3227 8749
TIME...MOT...LOC 2056Z 240DEG 49KT 3182 8778
JLHSpecial weather statement, Jun 21, 6:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021
ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...
At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.
LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
3089 8793 3079 8792 3080 8799 3069 8801
3074 8803 3068 8803 3075 8804 3065 8803
3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:01 PM CDT | Flash Flood Warning | MOB | Mobile | 104 min |
| Jun 21, 8:18 PM CDT | Flash Flood Watch | MOB | Baldwin, Mobile | 17 hr |
| Jun 21, 10:09 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 5 hr |
| Jun 21, 10:32 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 22, 2:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 3:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 22, 3:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 7:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 22, 9:48 AM CDT | River Flood Warning | MOB | Baldwin | 25 hr |
| Jun 22, 9:50 AM CDT | River Flood Warning | MOB | Baldwin | 49 hr |
| Jun 22, 9:57 AM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 22, 10:16 AM CDT | Special Marine Warning | MOB | 29 min | |
| Jun 22, 1:42 PM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 22, 1:48 PM CDT | Special Weather Statement | MOB | Baldwin | 27 min |
| Jun 22, 2:00 PM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Jun 22, 2:02 PM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 22, 4:31 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 22, 5:13 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 22, 5:21 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 22, 5:37 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.